Hail, Williamson
- When
- March 31, 5:55 PM CST to 6:05 PM CST
- Where
- Williamson County, 1 mi SW of Round Rock
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.483, -97.700
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 31, 3:02 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CST THU MAR 31 2005 .DISCUSSION... CONVECTION HAS BEEN BUILDING JUST ALONG AND EAST OF DRYLINE/COLD FRONT EXTENDING FROM EAGLE PASS TO LEAKEY TO JUNCTION, HOWEVER DEEPER CONVECTION HAS BEEN HINDERED DUE TO STRONG CAP. WILL BASE POPS ON TRENDS AT PRESS TIME. PWS POOL TO NEAR 1.5 INCHES ALONG THE DRYLINE/FRONT AND DIFFLUENCE ALOFT AHEAD OF UPPER LOW OVER THE PANHANDLE OF TEXAS FAVOR POPS ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS. CAPES OF 1500 TO 2000 J/KG AND FAVORABLE WIND SHEAR SUGGEST POSSIBLE SEVERE STORMS. DRYLINE/FRONT EXITS SOUTH CENTRAL TEXAS BY AROUND MIDNIGHT ENDING POPS. STRONG COLD ADVECTION, TIGHT PRESSURE GRADIENT, AND WRAP-AROUND CLOUDINESS WILL MAKE FOR COOL BLUSTERY CONDITIONS THROUGH FRIDAY. SURFACE HIGH SETTLES INTO SOUTH CENTRAL TEXAS FRIDAY NIGHT INTO SATURDAY WITH WELL BELOW AVERAGE TEMPERATURES. MOISTURE WILL BE SLOW TO RETURN AS SURFACE HIGH SLOW TO MOVE EAST AND PRESSURE FALLS SLOW IN THE PLAINS. BY MONDAY THOUGH, ANOTHER UPPER TROUGH WILL APPROACH THE CENTRAL ROCKIES RESULTING STRONGER SOUTHERLY FLOW AND INCREASING MOISTURE. THIS WILL LEAD TO SLIGHT POPS MAINLY ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS TUESDAY AND TUESDAY EVENING AS TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH TEXAS. THEN FAIR WEATHER WEDNESDAY INTO THURSDAY ON WEAK RIDGING. WILL GENERALLY GO WITH A BLEND OF GUIDANCE ON TEMPERATURES, EXCEPT BELOW FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 67 44 73 / 30 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 49 68 39 73 / 30 0 0 0 DEL RIO INTL AIRPORT 49 70 44 76 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 51 68 42 74 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CST THU MAR 31 2005 TXZ171>173-183>194-202>209-217>225-228-011200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 310 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING AND TONIGHT...GENERALLY ALONG AND EAST OF LINE FROM LAMPASAS TO SAN MARCOS AND HALLETTSVILLE. THIS INCLUDES THE CITY OF AUSTIN. AN UPPER LEVEL DISTURBANCE AND A COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING TO PRESENT A THREAT FOR SEVERE WEATHER. THE PRIMARY THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT ALONG THE FRONTAL BOUNDARY. RAINFALL AMOUNTS WILL BE MAINLY LESS THAN ONE INCH. THE CHANCE OF THUNDERSTORMS WILL DECREASE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.
The national radar mosaic for the moment the first event began.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm winds knocked down trees and tree limbs and blew over power lines in the south and central Austin. Damage was indicated from West Lake Hills, across the Austin-Bergstrom International Airport to the Del Valle area. The power was out to around 3500 people for several hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441668, 5441669, 5441670, 5441671, 5441672.